MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ5 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT DUOFIX TAP SZ5 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-02-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Test Result (2695); No Code Available (3191)
Date of Event 10/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After review of medical record patient was revised to address failed left total hiparthroplasty secondary to metal on metal reaction.It was stated that the patient was implanted with asr xl component.Patient alleges gait disturbance, joint pain, joint wear, failure, elevated metal ions, and adverse soft tissue reaction.Revision notes stated that there was noted to be some pseudotumor embedded in the interval between the abductor and vastus lateralis origin and it was debrided.The joint fluid was encountered and appeared normal in appearance.There was fluid reaction with a pseudocapsule that extended into the anterior acetabulum which was debrided.Synovectomy was performed about the stem and the stem was noted to be well fixed.The acetabular component was noted to be in slight neutral version, but was noted to be well fixed using curved osteotome.Extensive synovectomy was performed to remove all the soft tissue reaction.Head and cup were removed.Doi: unknown - dor: (b)(6) 2018 (left hip).
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.H10 additional narrative: added: d4: (lot #).Corrected: h6 (patient code).H6 patient code: no code available (3191) used to capture the surgical intervention not device revision or replacement.

Brand Name
SUMMIT DUOFIX TAP SZ5 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10191132
Report Number1818910-2020-14376
Device Sequence Number19587284
Product Code LPH
UDI-Device Identifier10603295059462
UDI-Public10603295059462
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-02-110
Device Catalogue Number157002110
Device Lot NumberA43GY1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +5; ASR ACETABULAR CUPS 50; ASR UNI FEMORAL IMPL SIZE 45; SUMMIT DUOFIX TAP SZ5 STD OFF; ADAPTER SLEEVES 12/14 +5; ASR ACETABULAR CUPS 50; ASR UNI FEMORAL IMPL SIZE 45; SUMMIT DUOFIX TAP SZ5 STD OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight73